Jump to content

Recommended Posts

I’m on my 8th week now, but only 3rd of 100mg. Depression, anxiety and insomnia are pretty terrible. I hardly sleep before 3am now. I just feel terrible. I can fake it when I’m out (if I manage to leave the house lol) but once I get home it’s like boom hello depression. Does sertraline not work for depression? I guess I’m asking the same questions over and over from previous posts. I just feel terrible all the time and I want it to stop. I’m tired of living this life, I want a new one. 

Share this post


Link to post
Share on other sites

I'm so sorry that you are not getting relief from your depression.  Sertraline worked well for me but I have had experiences with other anti-depressants that didn't seem to work for me. 

Sometimes a prescribing physician or psychiatrist can add a second medication, an augmenter, that will help the first medication work better.  I was once on a tricyclic antidepressant called Tofranil and it wasn't working very well so my physician added a small does of Lithium to augment it and that made it work in my case.

Has the Sertraline helped at all? Or not at all?

The first improvement I usually get with an antidepressant is better sleep after two weeks and then better appetite after about three weeks.  These seem to come to me before mood improvement. 

I wish I could advise you but not being a physician or medical professional I am not qualified to give advice that you or anyone could or should rely upon.  It is really heartbreaking that you are not getting  relief. Wish I knew what to say that would help ease the pain and terrible distress you are going through!  What does your prescribing physician say about the situation you are in?

Share this post


Link to post
Share on other sites
10 hours ago, Epictetus said:

Has the Sertraline helped at all? Or not at all?

I really dont think it has. I started it because I was getting terrible headaches from venlafaxine so I switched, and once I switched I become more anxious and depressed, I stopped doing my hobbies, I withdrew. And the headaches didnt stop, tho I do like that if you dont take it at the same time daily you dont get the weird feelings in your head and spine like you do with venlafaxine. But I really was doing better on venlafaxine, and I felt better too. I think I need to switch back and ill just deal with the headaches, I still get them on sertraline anyway. Im going to switch back. Im lowering my dose also because once I upped it the insomnia and depression got worse (ive been self harming again, and having intense suicidal thoughts which I wasn't doing or getting on venlafaxine) so lowering my does, and weaning off and going back on venlafaxine is what ill do, and yes I really need to talk to my doctor, my last appointment I avoided everything and didnt tell her what was going on because, I dont know, im just tired, but I need to tell her so I will. 

Thanks for your reply epic 🙏

 

Share this post


Link to post
Share on other sites
2 hours ago, sober4life said:

When I took it a long time ago it made my anxiety and insomnia much worse like it's doing with you.

Interesting yeah, theres more positive reviews of it than negative so I really thought it would work. Did you wean off it or just stop taking it? I was taking 100mg and ive dropped down to 50mg, maybe ill take that for a few days and then drop to 25? I dont want to mess with my brain chemistry anymore. And if im switching is it ok to just switch instead of weaning and then starting, I guess I should really talk to my doctor before switching, I dont know. I just want relief 😞 

Share this post


Link to post
Share on other sites

The honest answer I remember telling my doctor at that time I'm just going to quit taking all of my medication and I left.  I was fed up at that time.  Like you I didn't want to mess with my brain chemistry anymore. 

Share this post


Link to post
Share on other sites

Hello Charlee:

I've seen your post regarding Sertraline for depression. I'm of the opinion with a lot of these medications that when you ask ten different doctors you'll get ten different answers.

I take Sertraline for 'anxiety' and for as much as I can find out about it that seems to be its original intent. I take Bupropion for the 'depression' part of my circumstance.

Sertraline, 25 mg, has certainly helped me in the way I respond to issues which I am certain would have provoked a negative reaction before taking the sertraline. I'm very interested in discovering other benefits which I expect in the near future, but, that said, I am letting the Bupropion do the work for depression.

As you probably are aware, there are bothersome side effects that accompany sertraline, low or non-existent libido, some fatigue, nausea, all which I hope will subside during the next 4-5 weeks. I've been such a poor sleeper for many years that I'm unsure what to expect as far as that goes.

The positive effect, in simple terms, is that I find I do not jump to conclusions when I hear or see things I don't necessarily agree with; a sure sign the drug is working. I'm enjoying every moment when I'm able to see myself in a different light. Actually, makes me a bit proud of the turnaround. Mind you, sertraline will not make you high or low, rather keep your mindset on an even keel.

What are your thoughts?

As an afterthought: 100 mg is a pretty high dosage. I'm sure I couldn't handle it. Perhaps talking to your doctor about a reduction may be beneficial.

Edited by MikeG
added afterthought

Share this post


Link to post
Share on other sites

I am on my 4th week - 50 mg. My insomnia is horrible. My libido is non-existent. I am totally unmotivated to do anything. I feel a difference with my anxiety, but my mood is so blah. I want to give the meds time to improve, but, ugh... The dosage isn't right or something. I don't know. HELP!!!  

Share this post


Link to post
Share on other sites

Hello (name?)

The 'no-libido' really takes away more than others might guess. The fact of being consciously aware of the loss of arousal is difficult to accept. I'm trying to make to 6 weeks before coming to a decision about sticking with this med. I've never been a very good sleeper but now it has gotten worse - but have to admit I have felt a noticeable lessening of anxiety.  That said, what are you taking the med for, anxiety or depression?

Share this post


Link to post
Share on other sites

I decided to take myself off sertraline altogether, I should have talked to my doctor but she may have suggested an increase in dose or another drug. I went down to 50mg for 8 days then 25mg for 4 or so days. Ive been taking venlafaxine instead since I still had some left over from when I was on it before. 

I was taking it for depression and anxiety but it didnt help with either, I think 50mg was defiantly better than 100mg, it defiantly made my depression overpoweringly worse which in turn made my anxiety worse. I think im starting to feel slightly better.... anxiety is bad but I think the depression is lifting a little. Ive always been taking magnesium, ashwagandha and CBD oil twice daily for almost two weeks now and I think that they are responsible for lifting depression slightly rather than the drugs that are meant too lol. I think these alternative stuff is actually working better but, I felt ok on venlafaxine and I want to feel ok all the time so for now I need to be on a drug, just not sertraline 😄 maybe magnesium, ashwagandha and CBD could help me be ok not on a drug in the long term... 🤞🤞🤞

(I also lost all motivation to do anything as well, and im struggling to get it back)

Share this post


Link to post
Share on other sites

I’ve weaned off a few different meds over my time, its just safer doing that. Just tell your doctor what you did and why, cuz they will support you, as they have nothing tangible to offer as an alternative. Depression for me was bad, but tgen it became complicated by anxiety...... all with years and years of missing sleep.

i dont know what the suggestion would be, otherthan keep trying until you can find a balanced option

Share this post


Link to post
Share on other sites

The 'placebo' high  is a concern which only time can determine to be true or false when switching meds, or deciding to do without altogether.

I've tried to stay away from OTC products

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...